Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 37, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 5, 2011, 9:33 AM CDT for Decatur County, Graham County, Norton County, Kansas; Red Willow County, Nebraska. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 9:33 AM CDT (14:33 UTC)
- In effect from
- Oct 5, 2011, 12:00 PM CDT
- Expired
- Oct 5, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Red Willow County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WWUS83 KGLD 051433 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 833 AM MDT WED OCT 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. KSZ003-004-016-NEZ081-060000- /O.NEW.KGLD.FW.W.0037.111005T1700Z-111006T0000Z/ DECATUR-NORTON-GRAHAM-RED WILLOW- 933 AM CDT WED OCT 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004... 016 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL PROVIDE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. ALL OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
412 WWUS83 KGLD 052353 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 553 PM MDT WED OCT 5 2011 KSZ003-004-016-NEZ081-060100- /O.EXP.KGLD.FW.W.0037.000000T0000Z-111006T0000Z/ DECATUR-NORTON-GRAHAM-RED WILLOW- 653 PM CDT WED OCT 5 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004... 016 AND 081... ALTHOUGH WINDS ARE EXPECTED TO REMAIN GUSTY OVERNIGHT...RELATIVE HUMDITY HAS RISEN TO 30 PERCENT OR HIGHER AND WILL COTNINUE TO RISE THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:10 AM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Oct 5, 3:10 AM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 AM MDT WED OCT 5 2011 .DISCUSSION... 200 AM MDT WED OCT 5 2011 ANOTHER WINDY DAY EXPECTED. COMPARING YESTERDAYS PEAK WIND GUSTS TO 12Z NAM DATA AND LOOKING AT THIS MORNINGS 00Z RUN GENERALLY SPEAKING SHOULD SEE GUSTS A BIT LOWER THEN YESTERDAY. EXCEPTION MAY BE FROM YUMA COUNTY EAST THROUGH MCCOOK AREA WHERE WINDS A TAD HIGHER. HOWEVER...INCREASING CLOUDINESS AHEAD OF APPROACHING UPPER DISTURBANCE MAY LIMIT FULL MIXING POTENTIAL. ITS A BORDERLINE ADVISORY AND PER COORDINATION WITH SURROUNDING OFFICES WILL HOLD OFF ON ANY HIGHLITES. OTHERWISE...ABOVE MENTIONED DISTURBANCE MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS...GENERALLY EAST OF THE CO/KS BORDER. HIGH TEMPERATURES IN THE 70S EXCEPT MID 80S FROM MCCOOK TO HILL CITY. PRECIPITATION CHANCES TONIGHT CONFINED TO THE FAR EASTERN 1/3-1/4 OF THE AREA. NAM AND TO A LESSER EXTENT GFS SHOW AN INCREASE IN BOUNDARY LAYER MOISTURE FROM THE SOUTH CHANNELING UP ALONG THE COLORADO FRONT RANGE. HAVE ADDED SOME FOG AS A RESULT. OVERNIGHT LOWS WILL BE MILD FOR THIS TIME OF YEAR. THURSDAY...UPPER LOW LIFTS INTO NORTHEAST WYOMING. AFTERNOON HIGHS IN THE LOW TO MID 80S PER MOS/2M GUIDANCE. 850 TEMPERATURES OVER THE PAST 5 DAYS WOULD SUPPORT READINGS SEVERAL DEGREES WARMER. MAY SEE A FEW STORMS FROM TRIBUNE TO MCCOOK AND POINTS EAST DURING THE LATE AFTERNOON THEN ACROSS MOST OF THE AREA THURSDAY NIGHT. BIGGER CONCERN WILL BE ON THE WINDS AGAIN. WENT CLOSE TO THE MET GUIDANCE WINDS WHICH HAVE DONE WELL THE PAST FEW DAYS AND A WIND ADVISORY WILL LIKELY BE NEEDED. FRIDAY...AS MAIN UPPER LOW LIFTS RAPIDLY NORTHEAST MODELS NOW SHOWING ANOTHER LOW AT THE BASE OF THE TROUGH MOVING INTO THE FOUR CORNERS/SOUTHEAST COLORADO AREA. MOISTURE SURGES INTO THE AREA FRIDAY NIGHT AND WHEN COUPLED WITH GOOD UPPER JET DIVERGENCE SUPPORTS CURRENT HIGH CHANCE TO LIKELY POPS ACROSS MUCH OF THE AREA. AFTERNOON HIGHS IN THE 70S TO LOW 80S. AGAIN...850 TEMPERATURES WOULD SUPPORT WARMER READINGS THEN CURRENTLY ADVERTISED. SATURDAY-TUESDAY...LIMITED CHANGES MADE. 007 && .AVIATION... 200 AM MDT WED OCT 5 2011 FOR THE 12Z TAFS...AT KGLD EXPECT VFR TIL 06Z WITH THE POSSIBILITY OF IFR CONDITIONS FOR CIGS AFTER 06Z AS LOW LEVEL MOISTURE MOVES INTO THE AREA FROM THE SOUTH. WILL HINT AT LOWER CIGS WHILE KEEPING IT VFR FOR NOW AS BETTER MOISTURE JUST WEST OF THE AREA. FOR KMCK VFR EXPECTED. FOR BOTH SITES WIND GUSTS OF 40 TO 45 MPH EXPECTED ONCE AGAIN THIS AFTERNOON...SLOWLY SUBSIDING AFTER 00Z WITH THE LOSS OF DAYTIME HEATING. 007 && .FIRE WEATHER... 200 AM MDT WED OCT 5 2011 TODAY...RH VALUES OF 20 TO 25 PERCENT EXPECTED EAST OF A LINE FROM MCCOOK TO HILL CITY...FURTHER WEST RH VALUES OF 35 PERCENT EXPECTED. THESE VALUES ARE ABOVE THRESHOLDS NEEDED FOR A RED FLAG WARNING SO NO HIGHLITE WILL BE ISSUED. HOWEVER...GIVE THE VERY DRY CONDITIONS THE PAST SEVERAL WEEKS AND THE STRONG AFTERNOON WINDS BURNING NOT SUGGESTED. THURSDAY...LATER SHIFTS MAY NEED TO ISSUE A FIRE WEATHER WATCH FOR FAR EASTERN COLORADO. DRIER AIR MOVES IN LOWERING AFTERNOON HUMIDITY VALUES NEAR 20 PERCENT. SOUTH TO SOUTHEAST WINDS OF 30 MPH WITH HIGHER GUSTS WILL ALSO OCCUR MAKING FOR CRITICAL FIRE WEATHER CONDITIONS. FRIDAY...RH VALUES BELOW 20 PERCENT EXPECTED OVER MUCH OF THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH EXPECTED MAKING FOR BORDERLINE CRITICAL FIRE WEATHER CONDITIONS. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Oct 5, 5:00 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT WED OCT 5 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MDT WED OCT 5 2011 /500 AM CDT WED OCT 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA. WIND GUSTS WILL APPROACH 45 MPH GENERALLY NORTH OF INTERSTATE 70. AREAS OF BLOWING DUST ARE AGAIN POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY EAST OF THE COLORADO AND KANSAS BORDER. CLOUD TO GROUND LIGHTNING IS THE PRIMARY THREAT. FOG IS POSSIBLE AFTER MIDNIGHT ALONG THE COLORADO AND KANSAS BORDER WITH REDUCED VISIBILITIES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 55 MPH ARE EXPECTED THURSDAY AFTERNOON. THE MOST LIKELY AREAS TO RECEIVE THE STRONGER GUSTS APPEAR TO BE WEST OF A LINE FROM MCCOOK NEBRASKA THROUGH COLBY AND TRIBUNE KANSAS. THESE STRONG WINDS MAY PRODUCE LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. A HIGH WIND WARNING MAY BE NEEDED. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS FAR EASTERN COLORADO THURSDAY AFTERNOON. SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE GENERALLY EAST OF THE COLORADO AND KANSAS BORDER THURSDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY WEST OF A LINE FROM TRENTON NEBRASKA THROUGH GOODLAND AND CHEYENNE WELLS. UNSETTLED WEATHER WILL SPREAD ACROSS THE AREA FRIDAY NIGHT THROUGH SUNDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. SEVERE WEATHER AND LOCALLY HEAVY RAIN ARE POSSIBLE. THOSE WITH OUTDOOR PLANS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:58 PM CDT | High Wind Watch | GLD | Greeley, Sherman, Wallace | 12 hr |
| Oct 5, 4:58 PM CDT | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 4 more | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.